MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTATABLE SNARE; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION ROTATABLE SNARE; SNARE, FLEXIBLE
Model Number M00561831
Medical Device Problem Codes Failure to Cut (2587); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a050702 captures the reportable event unable to cut.
 
Event or Problem Description
It was reported to boston scientific corporation that a rotatable snare was used in the colon for multiple polyps during a polypectomy procedure performed on (b)(6) 2025.During the procedure, the polyp could not be removed after the device was fixed on the polyp site.The procedure was completed with another rotatable snare.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation that a rotatable snare was used in the colon for multiple polyps during a polypectomy procedure performed on (b)(6) 2025.During the procedure, the polyp could not be removed after the device was fixed on the polyp site.The procedure was completed with another rotatable snare.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Additional information received on february 6, 2025.The type of polyp removed was a proliferatve pedicled polyp with the size of 1.2 cm.
 
Additional Manufacturer Narrative
Blocks a1 (patient identifier), b5, e1 (initial reporter address 1, initial reporter address 2, initial reporter city, and initial reporter zip/post code) have been updated based on the additional information received on (b)(6) 2025.Block h6: imdrf device code a050702 captures the reportable event unable to cut.Block h11: investigation results the returned rotatable snare was analyzed, and a visual evaluation noted that the flare was detached from the working length (strain relief).Also, the device was checked under magnification, and it is important to mention that the working length had evidence of the flare being made.In addition, the working length and wire were kinked at proximal section (strain relief), this torn the sheath in this same section.Due to the device condition the functional, continuity and electrical test could not be performed.No other problems with the device were noted.The reported event of loop unable to cut was confirmed.Upon analysis, it was found that the device had the flare detached from the working length (strain relief), due to this condition the loop could not extend.The damage found in the flare suggests that it was manipulated.Also, it was found that the working length and wire were kinked at proximal section, this torn the sheath in this same section.These problems likely have occurred due to the manner as the device was handled and manipulated which may have caused the reported and encountered problems.Excessive manipulation of the device without enough care could have induced the defects found.Therefore, the most probable root cause of this complaint is adverse event related to procedure.

Brand Name
ROTATABLE SNARE
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21265257
Report Number3005099803-2025-00244
Device Sequence Number11896761
Product Code FDI
UDI-Device Identifier08714729283997
UDI-Public08714729283997
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K160637
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00561831
Device Catalogue Number6183
Device Lot Number0032773604
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Supplement Date Received by Manufacturer02/06/2025
Initial Report FDA Received Date01/29/2025
Supplement Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale
Patient Weight68 KG